PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

A $KK$-like picture for $E$-theory of $C^*$-algebras

Volume 252 / 2020

Vladimir Manuilov Studia Mathematica 252 (2020), 105-128 MSC: Primary 46L80; Secondary 19K35. DOI: 10.4064/sm170817-12-5 Published online: 27 December 2019

Abstract

Let $A$, $B$ be separable $C^*$-algebras, $B$ stable and $\sigma $-unital. Elements of the $E$-theory group $E(A,B)$ are represented by asymptotic homomorphisms from the second suspension of $A$ to $B$. Our aim is to represent these elements by (families of) maps from $A$ itself to $B$. We have to pay for that by allowing these maps to be even further from $*$-homomorphisms. We prove that $E(A,B)$ can be represented by pairs $(\varphi ^+,\varphi ^-)$ of maps from $A$ to $B$ which are not necessarily asymptotic homomorphisms, but have the same deficiency from being ones. Not surprisingly, such pairs of maps can be viewed as pairs of asymptotic homomorphisms from some $C^*$-algebra $C$ that surjects onto $A$, and the two maps in a pair should agree on the kernel of this surjection. We give examples of full surjections $C\to A$, i.e. those for which all classes in $E(A,B)$ can be obtained from pairs of asymptotic homomorphisms from $C$.

Authors

  • Vladimir ManuilovMoscow State University
    Leninskie Gory 1
    Moscow, 119991, Russia
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image